Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Des Moines, IA

May 26, 20167 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 26, 2016, 2:10 AM CDT for 7 counties in Iowa. It was in force for 50 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 2:10 AM CDT (07:10 UTC)
Expired
May 26, 2016, 3:00 AM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, IA, Audubon County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:10 AM CDTTSTM WND GST 583 Sw Denison, IAPEAK WIND MEASURED AT THE DENISON AIRPORT /DNS/
May 26, 2:15 AM CDTTSTM WND GST 873 Sw Denison, IAPEAK WIND GUST MEASURED AT THE DENISON AIRPORT. LAW ENFORCEMENT REPORTS NUMEROUS LIMBS DOWN IN TOWN.
May 26, 2:25 AM CDTTSTM WND DMGWestside, IASTRONG WINDS DERAILED SEVERAL TRAIN CARS NEAR WESTSIDE.
May 26, 2:30 AM CDTTSTM WND GST 582 Wnw Carroll, IAMESONET STATION 1 WNW CARROLL /RCAI4/
May 26, 2:30 AM CDTNON-TSTM WND GST 582 Wnw Carroll, IAMESONET STATION 1 WNW CARROLL /RCAI4/
May 26, 2:32 AM CDTTSTM WND GST 60Arcadia, IAQUARTER SIZED HAIL AND 60 MPH WINDS REPORTED IN ARCADIA. TIME ESTIMATED.
May 26, 2:35 AM CDTTSTM WND DMGManning, IALAW ENFORCEMENT REPORTED POWER OUTAGES IN THE MANNING AREA.
May 26, 2:50 AM CDTTSTM WND DMG1 Nnw Glidden, IASEVERAL SMALL TREE LIMBS DOWN WITH SOME 5-6 INCH DIAMETER BRANCHES. PEA HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

585 
WUUS53 KDMX 260710
SVRDMX
IAC001-009-027-029-047-073-077-260800-
/O.NEW.KDMX.SV.W.0019.160526T0710Z-160526T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  NORTHERN CASS COUNTY IN SOUTHWESTERN IOWA...
  CARROLL COUNTY IN WEST CENTRAL IOWA...
  NORTHERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
  WESTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  AUDUBON COUNTY IN WEST CENTRAL IOWA...

* UNTIL 300 AM CDT

* AT 210 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHWEST OF DENISON TO 3 MILES SOUTH OF
  ATLANTIC...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARROLL...DENISON...ATLANTIC...AUDUBON...GUTHRIE CENTER...
  MANNING...COON RAPIDS...GLIDDEN...ANITA...EXIRA...ADAIR...
  MANILLA...ELK HORN...SCRANTON...ARCADIA...BREDA...BAYARD...VAIL...
  CASEY AND TEMPLETON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4212 9548 4221 9501 4221 9462 4135 9434
      4133 9515 4150 9515 4151 9504 4160 9504
      4160 9509 4186 9509 4186 9543
TIME...MOT...LOC 0710Z 265DEG 45KT 4209 9540 4135 9503 

HAIL...0.75IN
WIND...60MPH
 
$$

KOTENBERG
4 follow-up statements
956 
WWUS53 KDMX 260727
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT THU MAY 26 2016

IAC001-009-027-029-047-073-077-260800-
/O.CON.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
CRAWFORD IA-GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-
AUDUBON IA-
227 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN CRAWFORD...GUTHRIE...NORTHERN CASS...CARROLL...NORTHERN
ADAIR...WESTERN GREENE AND AUDUBON COUNTIES...

AT 225 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF ODEBOLT TO 8 MILES EAST OF
ATLANTIC...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 214AM CDT...THE DENISON ASOS REPORTED A
         WIND GUST OF 87 MPH. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...ATLANTIC...AUDUBON...GUTHRIE CENTER...MANNING...
COON RAPIDS...GLIDDEN...ANITA...EXIRA...ADAIR...MANILLA...ELK HORN...
SCRANTON...ARCADIA...BREDA...BAYARD...VAIL...CASEY AND TEMPLETON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4212 9548 4221 9501 4221 9462 4135 9434
      4133 9515 4150 9515 4151 9504 4160 9504
      4160 9509 4186 9509 4186 9543
TIME...MOT...LOC 0725Z 260DEG 42KT 4216 9517 4137 9485 

HAIL...0.75IN
WIND...70MPH
 
$$

KOTENBERG
861 
WWUS53 KDMX 260735
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT THU MAY 26 2016

IAC001-009-027-029-047-073-077-260800-
/O.CON.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
CRAWFORD IA-GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-
AUDUBON IA-
235 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN CRAWFORD...GUTHRIE...NORTHERN CASS...CARROLL...
NORTHERN ADAIR...WESTERN GREENE AND AUDUBON COUNTIES...

AT 234 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF BLACK HAWK LAKE TO 14 MILES WEST OF
GREENFIELD...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. THERE WAS WIND DAMAGE REPORTED IN MANNING. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CARROLL...ATLANTIC...AUDUBON...GUTHRIE CENTER...MANNING...
COON RAPIDS...GLIDDEN...ANITA...EXIRA...ADAIR...SCRANTON...ARCADIA...
BREDA...BAYARD...VAIL...CASEY...TEMPLETON...MENLO...
WESTSIDE AND DEDHAM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
      4150 9515 4151 9501 4160 9501 4186 9506
      4216 9528
TIME...MOT...LOC 0734Z 265DEG 45KT 4217 9504 4138 9472 

HAIL...0.75IN
WIND...70MPH
 
$$

KOTENBERG
319 
WWUS53 KDMX 260747
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
247 AM CDT THU MAY 26 2016

IAC047-260755-
/O.CAN.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
CRAWFORD IA-
247 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
      4150 9515 4151 9501 4160 9482 4187 9494
TIME...MOT...LOC 0745Z 265DEG 45KT 4218 9488 4139 9456 

$$

IAC001-009-027-029-073-077-260800-
/O.CON.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-AUDUBON IA-
247 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR GUTHRIE...NORTHERN CASS...CARROLL...NORTHERN ADAIR...WESTERN
GREENE AND EASTERN AUDUBON COUNTIES...

AT 245 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF CARROLL TO 7 MILES NORTHWEST OF
GREENFIELD...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 236 AM CDT THE CARROLL RWIS REPORTED
         A 58 MPH WIND GUST. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CARROLL...ATLANTIC...GUTHRIE CENTER...COON RAPIDS...GLIDDEN...
ANITA...ADAIR...SCRANTON...BREDA...BAYARD...CASEY...TEMPLETON...
MENLO...DEDHAM...HALBUR...LIDDERDALE...BRAYTON...LANESBORO...
MARNE AND WIOTA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
      4150 9515 4151 9501 4160 9482 4187 9494
TIME...MOT...LOC 0745Z 265DEG 45KT 4218 9488 4139 9456 

HAIL...0.75IN
WIND...60MPH
 
$$

KOTENBERG
567 
WWUS53 KDMX 260755
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
255 AM CDT THU MAY 26 2016

IAC001-009-027-029-073-077-260805-
/O.EXP.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-AUDUBON IA-
255 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR GUTHRIE...NORTHERN CASS...
CARROLL...NORTHERN ADAIR...WESTERN GREENE AND EASTERN AUDUBON
COUNTIES WILL EXPIRE AT 300 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
      4150 9515 4151 9501 4160 9482 4187 9494
TIME...MOT...LOC 0754Z 265DEG 45KT 4218 9488 4139 9456 

$$

KOTENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:28 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 26, 12:28 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1228 AM CDT THU MAY 26 2016

.SHORT TERM.../Tonight/
Issued at 330 PM CDT Wed May 25 2016

Main concern overnight will be thunderstorm redevelopment. Leftover
convection has diminished to only a few showers over the southeast.
Elsewhere breaks in cloud cover have allowed recovery of airmass
over the region...mainly west of the state. Synoptic low and warm
front stretches from eastern South Dakota to near Rochester MN with
south southwest flow over much of the forecast area now. Old outflow
boundary situated in north central MO to northeast KS with some
convergence taking place along the boundary. Models having some
difficulty with area of re-initiation this evening...but some
consensus between synoptic models/Hires suggest that area of concern
will be over eastern NE/Southwest to west central IA and northeast
KS. Activity congeals into an MCS overnight and should track
east/southeast across the southern quarter of Iowa or northern MO.
Models also develop weaker area of convection along the more
northern synoptic boundary. As mentioned...differences remain. SPC
HRRR focusing development more north while ARW/NMM/GFS20/EURO more
focused on southern Iowa tagging the old outflow boundary. Moisture
transport remains stronger this evening into the southern portion of
the state. GFS is trending on developing any storms tonight along
the leading nose of weakening stability...which coincides with the
max qpf axis over central/southern sections of the forecast area.
Overnight PWATs continue in the 1 to 1.5 inch range...with warm
cloud depths ranging from 11-12kft. Mean storm motions of 10 to 15
kts suggest heavy downpours and potential for quick 1 to 2 inch
rainfalls if some stronger updrafts develop.  Given current
conditions...most likely will see initiation to the west/southwest
of the area then developing east northeast into the south half
through the night then shifting southeast as the better moisture
transport and better isentropic lift moves out of the area.
Bufr soundings maintain elevated convection overnight with any
threats for severe weather being hail and winds.  Lows will be
rather warm again with south southwest flow...in the lower to mid
60s.

.LONG TERM.../Thursday through Wednesday/
Issued at 330 PM CDT Wed May 25 2016

Active pattern to continue through the forecast period, with
increased chances of thunderstorms Thursday into the weekend.
Upper level trough over the four corners region Thursday will
slowly meander eastward into the weekend. A series of impulses
will eject out of the southwest trough and push through the
region. This will bring intermittent thunderstorm chances to the
state into the holiday weekend. Some lingering activity may be
ongoing across the far south Thursday morning, which should
quickly clear off with subsidence between shortwaves across the
state. A sfc boundary will lift northward through the state with
an inverted sfc trough feature extending northeastward into the
state. Theta-e advection increases across the CWA by Thursday
afternoon into the evening, and could see some storms form in that
area by Thursday afternoon across western/central IA. Overall deep
layer shear stronger around 35-45kts, with decent low level shear
as well. CAPE values to increase to around 3,000 to 4,000 J/kg by
the late afternoon hours. Severe chances will be greater off to
the southwest closer to the sfc low center, however are still
possible across much of the CWA both with the possible
afternoon/evening activity and also with an overnight MCS that
could push through late Thursday night from development to the
west. PWAT values around 1.6 in therefore potential for locally
heavy rainfall still there as well.

Additional thunderstorm development possible Friday afternoon into
Saturday morning, with chances becoming more diffuse into the
latter portion of the holiday weekend as the sfc low lifts off to
the northeast and the main upper level trough pushes through the
region Saturday night. This leads to more subtle features in place
across the region with more of a zonal flow pattern setting up and
the main jet lifts across the northern US. This should allow for
continue chances for storms into next week with southerly flow
still off the gulf. However the threat of strong to severe storms
and organized systems is less given the lack of stronger weather
systems moving through the area.

&&

.AVIATION.../For the 06Z TAFS through 06Z Thursday night/
Issued at 1227 AM CDT Thu May 26 2016

A large area of scattered thunderstorms will move across the area
overnight, and have maintained several hours of VCTS at all
terminals. This activity will clear the area by 12Z, after which
Thursday morning will be quiet with prevailing VFR conditions.
Thunderstorms are then expected to redevelop later Thursday, but
timing and location are more uncertain, so have introduced more
VCTS groups in the late afternoon and evening.

&&

.DMX Watches/Warnings/Advisories...None.

&&

SHORT TERM...REV
LONG TERM...Beerends
AVIATION...Lee
Hazardous weather outlook, May 25, 3:44 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT WED MAY 25 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-261000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
344 PM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY LATE TONIGHT. THE
SEVERE WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INTERMITTENT THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH TUESDAY.
AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY
AFTERNOON INTO THURSDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND
AN ISOLATED TORNADO ARE POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE
WITH THE STORMS THROUGH NEXT TUESDAY...AND COULD LEAD TO LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

MJB

In the hours before

Special weather statement, May 26, 1:11 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT THU MAY 26 2016

IAZ094>096-260715-
APPANOOSE IA-DECATUR IA-WAYNE IA-
111 AM CDT THU MAY 26 2016

...STRONG STORMS MAY PRODUCE DIME SIZE HAIL...

AT 111 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF CORYDON...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CORYDON...LAKE SUNDOWN...RATHBUN LAKE...SEYMOUR...
ALLERTON...HUMESTON...MYSTIC...CINCINNATI...EXLINE...PROMISE CITY...
NUMA...RATHBUN...CLIO...PLANO...UDELL...MILLERTON...
CENTERVILLE MUNICIPAL AIRPORT...
SHARON BLUFFS STATE PARK AND HONEY CREEK STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4067 9371 4088 9355 4085 9273 4059 9277
      4058 9327
TIME...MOT...LOC 0611Z 239DEG 36KT 4070 9345

KOTENBERG
Local storm report, May 26, 1:13 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
113 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 AM     TSTM WND GST     2 WNW GRUVER            43.41N 94.75W
05/26/2016  M77 MPH          EMMET              IA   ASOS

            PEAK WIND REPORTED AT THE ESTHERVILLE
            MUNICIPAL AIRPORT /EST/

&&

FOWLE
Local storm report, May 26, 1:17 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
117 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     ESTHERVILLE             43.41N 94.83W
05/26/2016                   EMMET              IA   LAW ENFORCEMENT

            SEVERAL 3-5 INCH TREE LIMBS DOWN THROUGHOUT
            THE TOWN OF ESTHERVILLE. SOME TREE LIMBS
            BLOCKING ROADS. REPORTED ALSO BY EMERGENCY
            MANAGEMENT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 26, 1:19 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
119 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     HAIL             EMMETSBURG              43.11N 94.68W
05/26/2016  M0.88 INCH       PALO ALTO          IA   TRAINED SPOTTER

            DIME TO NICKEL HAIL

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 26, 1:23 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
123 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     TSTM WND GST     2 E ESTHERVILLE         43.40N 94.80W
05/26/2016  M62 MPH          EMMET              IA   MESONET

            PEAK WIND GUST MEASURED FROM THE IA DOT RWIS
            MESONET STATION 1 E ESTHERVILLE /IA064/

&&

FOWLE
Special weather statement, May 26, 1:56 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT THU MAY 26 2016

IAZ033-044-045-057-260800-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-
156 AM CDT THU MAY 26 2016

...A LINE OF STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...

AT 155 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SMITHLAND
TO 3 MILES SOUTHWEST OF HARLAN...AND MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...AUDUBON...MANNING...COON RAPIDS...
GLIDDEN...LAKE VIEW...DUNLAP...ODEBOLT...BLACK HAWK LAKE...
SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...EARLY...DOW CITY...
CHARTER OAK...ARCADIA AND BREDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
      4250 9539 4256 9524 4256 9509 4225 9486
      4221 9486 4221 9483 4194 9463 4187 9463
      4186 9474 4181 9475 4164 9509 4186 9510
      4186 9565 4189 9567
TIME...MOT...LOC 0655Z 230DEG 42KT 4224 9585 4161 9536

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:13 PM CDTSpecial Weather StatementDMXEmmet62 min
May 25, 10:16 PM CDTSevere Thunderstorm WarningDMXEmmet44 min
May 25, 11:13 PM CDTSpecial Weather StatementDMXEmmet32 min
May 26, 12:17 AM CDTSpecial Weather StatementDMXAdams, Decatur, Ringgold, Taylor, Union58 min
May 26, 12:45 AM CDTSpecial Weather StatementDMXEmmet, Kossuth, Palo Alto60 min
May 26, 1:00 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto45 min
May 26, 1:11 AM CDTSpecial Weather StatementDMXAppanoose, Wayne64 min
May 26, 1:41 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago34 min
May 26, 1:56 AM CDTSpecial Weather StatementDMXCarroll, Crawford, Sac64 min
May 26, 2:30 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk45 min
May 26, 2:42 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth28 min
May 26, 2:54 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 4 more51 min
May 26, 3:21 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story39 min
May 26, 3:36 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story39 min
May 26, 4:01 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama29 min
May 26, 4:19 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Tama26 min
May 26, 6:03 PM CDTFlash Flood WarningDMXCass6 hr
May 26, 6:08 PM CDTSpecial Weather StatementDMXBoone, Dallas37 min
May 26, 6:37 PM CDTSpecial Weather StatementDMXWarren53 min
May 26, 6:49 PM CDTSpecial Weather StatementDMXPolk26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.